Texas, 2007Flash Flood in Texas, July 2, 2007
July 2, 2007 · NWS CRP · 1 event in 1 county or zone
A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding in Laredo.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very moist airmass interacted with a mid and upper level weakness to produce showers and thunderstorms and flash flooding in Laredo.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jul 2, 2:22 PM CST, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 2, 2:22 PM CST, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
322 PM CDT MON JUL 2 2007
.SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...THE COMBINATION OF
COPIOUS MSTR (OWING TO MOST RECENT PROXIMITY AND DETERMINISTIC PW
OUTPUT) AND INCREASING UPPER FORCING (Q-VECTOR CONVERGENCE
ASSOCIATED WITH AN UPPER SYSTEM PROGD TO ENTER THE REGION FROM THE
NORTH) WL RESULT IN NUMEROUS/WIDESPREAD CONVECTION...ESP AFT 06Z
TUE. THE CONVECTIVE/HEAVY RAIN THREAT WL PERSIST OVR THE ERN CWFA...
AND WL EXTEND WEST TO INCLUDE THE WRN CWFA LATE TUE. THE NAM/GFS
NOT CONSISTENT WITH RESPECT TO THE PSN/TIMING A SFC BNDRY.
NOTWITHSTANDING THE BNDRY...WIDESPREAD FLOODING REMAINS PSBL GIVEN
THE EXPECTED RAINFALL COVERAGE/LOW FFG VALUES. THE THREAT FLOODING
WL BE GREATEST OVR THE ERN CWFA OVERNIGHT/EARLY TUESDAY WHEN
CONVECTION MOVES OVR REGIONS THAT EXPERIENCED ISOLD 6-8+ INCHES OF
RAINFALL TODAY. THE THREAT WL INCLUDE THE CNTRL/WRN CWFA TUESDAY
AFTN/TUESDAY NGT AS THE UPPER FORCING SHIFTS WESTWARD. THUS WL
RETAIN AND EXTEND THE FFA THROUGH TUESDAY NGT. EXPECT MAX TEMPS
NOT TO EXCEED TO 80S TUESDAY OWING TO RAINFALL/LIMITED INSOLATION.
&&
.AVIATION...PERSISTENT MVFR CONDITIONS WL DEVELOP OVR THE RIO
GRANDE PLAINS AFT 06Z TUE WITH IFR ELSEWHERE OWING TO INCREASING
CONVECTION. THEN PREVAILING MVFR CEILINGS EXPECTED 15Z TUE-00Z
WED...WITH IFR CEILINGS/VSBYS OWING TO HEAVY RAIN. PREVAILING
IFR/LIFR CONDITIONS ARE PSBL AFT 06Z WED...ESPECIALLY OVR THE RIO
GRANDE PLAINS IN RESPONSE TO HEAVY RAINFALL.
&&
.MARINE...THE SYNOPTIC PATTERN WL BE CONSISTENT WTIH PERSISTENT
ONSHORE FLOW...YET BELOW SCA CRITERION. THE COVERAGE/INTENSITY OF
CONVECTION WL INCREASE DRG THE PERIOD.
&&
.LONG TERM (WEDNESDAY THROUGH MONDAY)...BY 12Z WEDNESDAY THE MID
AND UPPER LEVEL IS FORECASTED TO BE SOMEWHERE IN THE VICINITY OF
COTULLA/EAGLE PASS/LAREDO. COPIOUS AMOUNTS OF TROPICAL MOISTURE WILL
STILL BE POOLED OVER ALL OF SOUTH TEXAS...RANGING FROM 2.15-2.4 OF
PRECIPITABLE WATER. HIGH POPS ARE IN ORDER...RANGING FROM LIKELY
ACROSS THE COASTAL BEND TO CATEGORICAL ACROSS THE RIO GRANDE PLAINS
WHERE MOISTURE/INSTABILITY/SYNOPTIC ASCENT BEST. THE FLASH FLOOD
WATCH WILL LIKELY HAVE TO BE EXTENDED INTO THE DAY WEDNESDAY FOR AT
LEAST THE WESTERN HALF OF THE CWA...POSSIBLY THE ENTIRE CWA. THE LOW
DRIFTS SOUTHWEST INTO MEXICO BY WEDNESDAY EVENING. GFS LOOKS
POSSIBLY SUSPECT WITH DEEPENING LOW FM 00-06Z THU JUST WEST OF THE
RIO GRANDE...NEVERTHELESS DO EXPECT HIGH END CHANCE TO LIKELY POPS
WED NIGHT ACROSS THE RIO GRANDE PLAINS WED NIGHT.
THURSDAY INTO FRIDAY MORNING THE LOW DRIFTS FURTHER WEST (JUST SOUTH
OF THE BIG BEND). BUT HIGH PWS (2-2.3) WILL REMAIN POOLED UP THE
RIO GRANDE DURING THE DAY THURSDAY...SO HIGH END SCATTERED POPS WILL
STILL LOOK GOOD OUT WEST.
FRIDAY AND SATURDAY THE PW DROP OFF STEADILY...AND CHANCES FOR
PRECIP WILL REMAIN BASICALLY ISOLATED AND CONFINED TO
SEABREEZE/DIABATIC HEATING FORCING.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 84 76 85 78 87 / 80 70 80 40 60
VICTORIA 83 74 85 75 86 / 90 70 80 40 60
LAREDO 91 76 91 77 88 / 60 60 50 70 80
ALICE 86 75 87 76 87 / 80 70 80 60 70
ROCKPORT 83 78 84 80 87 / 70 70 80 40 60
COTULLA 88 74 89 75 87 / 60 60 50 70 80
KINGSVILLE 85 76 86 77 88 / 80 70 80 50 60
NAVY CORPUS 84 79 84 80 87 / 70 70 80 40 60
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR THE FOLLOWING
ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA...WEBB.
GM...NONE.
&&
WC/87...SHORT TERM
JR/76...LONG TERMHazardous weather outlook, Jul 2, 4:07 AM CST, 12 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
507 AM CDT MON JUL 2 2007
GMZ230-235-TXZ229>234-239>247-030000-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-LA SALLE-
MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-JIM WELLS-
KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
507 AM CDT MON JUL 2 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
ABUNDANT MOISTURE COMBINED WITH AN UPPER LEVEL DISTURBANCE TO THE
NORTHWEST OF THE RIO GRANDE PLAINS WILL LEAD TO NUMEROUS SHOWERS
AND THUNDERSTORMS OVER SOUTH TEXAS TODAY INTO TONIGHT. THE SHOWERS
AND THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAINFALL. RAIN AMOUNTS
OF 2 TO 4 INCHES ARE LIKELY. ISOLATED MAXIMUM RAIN AMOUNTS UP TO
8 INCHES WILL BE POSSIBLE. PONDING OF WATER ON ROADS AND FLOODING
OF CREEKS...STREAMS AND OTHER LOW LYING AREAS WILL BE LIKELY. A
FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS EVENING FOR ALL OF
SOUTH TEXAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ABUNDANT TROPICAL MOISTURE AND AN UPPER LEVEL DISTURBANCE WILL
CONTINUE TO PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ACROSS SOUTH TEXAS THROUGH WEDNESDAY. LOCALLY HEAVY RAIN WILL BE
POSSIBLE THROUGH TUESDAY. RAIN AMOUNTS OF 1 TO 3 INCHES WILL BE
LIKELY ACROSS THE REGION THROUGH TUESDAY WITH ISOLATED TOTAL AMOUNTS
OVER 5 INCHES POSSIBLE. LOCALIZED FLOODING WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS.
FOR THE REST OF THE PERIOD...SCATTERED SHOWERS AND THUNDERSTORMS CAN
BE EXPECTED THURSDAY THROUGH FRIDAY...ISOLATED ON SATURDAY AND
SUNDAY. THESE SHOWERS AND STORMS WILL PRIMARILY BE ASSOCIATED WITH
DAYTIME HEATING AND THE SEA BREEZE BOUNDARY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
TMT/TE
In the hours before
Local storm report, Jul 2, 10:32 AM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1132 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 AM HEAVY RAIN VICTORIA 28.82N 96.98W
07/02/2007 M3.42 INCH VICTORIA TX ASOS
RECORDED AT VCT ASOS SINCE MIDNIGHT.
1128 AM HEAVY RAIN CORPUS CHRISTI 27.71N 97.29W
07/02/2007 M9.86 INCH NUECES TX ASOS
RECORDED AT CRP ASOS SINCE MIDNIGHT.
&&
JRLocal storm report, Jul 2, 10:44 AM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1144 AM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1026 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX DEPT OF HIGHWAYS
WATER OVER FM 2292...CLARKWOOD AND RAND MORGAN.
1039 AM FLASH FLOOD ROBSTOWN 27.80N 97.66W
07/02/2007 NUECES TX DEPT OF HIGHWAYS
FLOODING REPORTED ON BUSINESS 77 IN ROBSTOWN AS WELL AS
FRONTAGE ROADS ALONG U.S. 77.
1124 AM FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX DEPT OF HIGHWAYS
WATER OVER THE NORTHBOUND LANES OF IH 37 FROM LANTANA TO
SOUTHERN MINERALS ROAD.
1133 AM FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX BROADCAST MEDIA
HIGH WATER ON AIRLINE NEAR S.P.I.D. AND SUNRISE MALL.
&&
JRLocal storm report, Jul 2, 11:12 AM CST, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1212 PM CDT MON JUL 02 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLASH FLOOD 5 NW INEZ 28.93N 96.84W
07/02/2007 VICTORIA TX LAW ENFORCEMENT
VICTORIA SHERIFFS DEPARTMENT REPORTED 2 FEET OF WATER
OVER BENBOW ROAD AT GARCITAS CREEK NORTHWEST OF INEZ.
0510 AM FLASH FLOOD MISSION VALLEY 28.85N 97.16W
07/02/2007 VICTORIA TX LAW ENFORCEMENT
VICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD
IN SEVERAL PLACES ON FARM TO MARKET ROAD 236 BETWEEN
VICTORIA AND MISSION VALLEY AND FARM TO MARKET ROAD 447
FROM MISSION VALLEY TO NURSERY.
0510 AM FLASH FLOOD 13 NE NURSERY 29.05N 96.95W
07/02/2007 VICTORIA TX LAW ENFORCEMENT
VICTORIA SHERIFFS DEPARTMENT REPORTED WATER OVER THE ROAD
AT GARCITAS CREEK NEAR FORDTRAN.
0742 AM FLASH FLOOD 15 N GOLIAD 28.89N 97.39W
07/02/2007 GOLIAD TX BROADCAST MEDIA
ROADS CLOSED IN TOWN OF ANDER DUE TO HIGH WATER.
0742 AM FLASH FLOOD SCHROEDER 28.80N 97.22W
07/02/2007 GOLIAD TX BROADCAST MEDIA
ROADS CLOSED DUE TO HIGH WATER.
0742 AM FLASH FLOOD VICTORIA 28.82N 96.98W
07/02/2007 VICTORIA TX EMERGENCY MNGR
NUMEROUS ROAD CLOSURES IN AND AROUND THE CITY DUE TO HIGH
WATER.
0743 AM FLASH FLOOD 3 SW NURSERY 28.89N 97.14W
07/02/2007 VICTORIA TX DEPT OF HIGHWAYS
F.M. 447 CLOSED DUE TO HIGH WATER.
0745 AM FLASH FLOOD 8 SE MATHIS 28.01N 97.73W
07/02/2007 SAN PATRICIO TX LAW ENFORCEMENT
WATER OVER IH 37 BETWEEN MILE MARKERS 23 AND 24. LAW
ENFORCEMENT HAS RESPONDED TO SIX ACCIDENTS IN THIS AREA.
0745 AM FLASH FLOOD EDROY 27.93N 97.67W
07/02/2007 SAN PATRICIO TX LAW ENFORCEMENT
FLOODING REPORTED ON FM 234 NEAR IH 37.
0745 AM FLASH FLOOD 4 SE MATHIS 28.05N 97.78W
07/02/2007 SAN PATRICIO TX LAW ENFORCEMENT
FLOODING REPORTED AT FM 188 NEAR IH 37. ROAD BEING
CLOSED.
0755 AM FLASH FLOOD NURSERY 28.92N 97.10W
07/02/2007 VICTORIA TX DEPT OF HIGHWAYS
WATER OVER U.S. 87 IN NURSERY.
0804 AM FLASH FLOOD MISSION VALLEY 28.85N 97.16W
07/02/2007 VICTORIA TX DEPT OF HIGHWAYS
WATER OVER F.M. 236 IN SEVERAL SPOTS FROM THE
DEWITT/VICTORIA COUNTY LINE TO NORTHWEST SIDE OF THE CITY
OF VICTORIA.
0807 AM FLASH FLOOD VICTORIA 28.82N 96.98W
07/02/2007 VICTORIA TX EMERGENCY MNGR
U.S. 77 CLOSED FROM NORTH SIDE OF VICTORIA TO
LAVACA/VICTORIA COUNTY LINE. U.S. 77 UNDERWATER NEAR THE
VICTORIA/LAVACA COUNTY LINE.
0834 AM FLASH FLOOD 3 NE SCHROEDER 28.84N 97.18W
07/02/2007 VICTORIA TX DEPT OF HIGHWAYS
WATER OVER FM 622
0900 AM FLASH FLOOD 5 N EDROY 28.01N 97.67W
07/02/2007 SAN PATRICIO TX LAW ENFORCEMENT
FLOODING REPORTED IN WEST SINTON AT FM 630 AND FM 796.
0900 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX LAW ENFORCEMENT
FLOODING REPORTED ON UP RIVER RD. 13000 BLOCK OF LEOPARD
HAD OVER 1 FOOT OF WATER OVER IT. ROAD IN LABONTE PARK
FLOODED.
0922 AM FLASH FLOOD WOODSBORO 28.24N 97.32W
07/02/2007 REFUGIO TX DEPT OF HIGHWAYS
WATER REPORTED OVER SOME SPOTS OF FM 1360 FROM WOODSBORO
TO FM 136.
0925 AM FLASH FLOOD INEZ 28.88N 96.78W
07/02/2007 VICTORIA TX DEPT OF HIGHWAYS
FM 444 CLOSED DUE TO FLOODING FROM US 59 TO US 77.
0927 AM FLASH FLOOD 3 SE WOODSBORO 28.21N 97.29W
07/02/2007 REFUGIO TX BROADCAST MEDIA
WATER OVER F.M. 629 IN SPOTS FROM FM 1360 TO FM 136.
0938 AM FLASH FLOOD NURSERY 28.92N 97.10W
07/02/2007 VICTORIA TX BROADCAST MEDIA
WATER INTO HOMES. CARS REPORTED UNDERWATER. SOME
EVACUATIONS OCCURING. MEDIA HAS RECEVIED REPORTS OF 8-11
INCHES OF RAIN OVER THE PAST 6-12 HOURS.
1007 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX LAW ENFORCEMENT
EVERHART AT S.P.I.D FLOODED. KOSTORYZ AT S.P.I.D.
FLOODED. FRONTIER AT LEOPARD ST. IMPASSABLE. ROCKWOOD AT
STARLIGHT UNDERWATER.
1026 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX DEPT OF HIGHWAYS
WATER OVER FM 2292...CLARKWOOD AND RAND MORGAN.
1039 AM FLASH FLOOD ROBSTOWN 27.80N 97.66W
07/02/2007 NUECES TX DEPT OF HIGHWAYS
FLOODING REPORTED ON BUSINESS 77 IN ROBSTOWN AS WELL AS
FRONTAGE ROADS ALONG U.S. 77.
1057 AM FLASH FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX LAW ENFORCEMENT
ACCESS ROADS AT IH 37 AND SOUTHERN MINERALS RD AND IH 37
AND CORN PRODUCTS ROAD FLOODED AND CLOSED. SEVERAL OTHER
SECONDARY STREETS FLOODED IN CITY.
1124 AM FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX DEPT OF HIGHWAYS
WATER OVER THE NORTHBOUND LANES OF IH 37 FROM LANTANA TO
SOUTHERN MINERALS ROAD.
1128 AM HEAVY RAIN CORPUS CHRISTI 27.71N 97.29W
07/02/2007 M9.86 INCH NUECES TX ASOS
RECORDED AT CRP ASOS SINCE MIDNIGHT.
1128 AM HEAVY RAIN VICTORIA 28.82N 96.98W
07/02/2007 M3.42 INCH VICTORIA TX ASOS
RECORDED AT VCT ASOS SINCE MIDNIGHT.
1133 AM FLOOD CORPUS CHRISTI 27.71N 97.29W
07/02/2007 NUECES TX BROADCAST MEDIA
HIGH WATER ON AIRLINE NEAR S.P.I.D. AND SUNRISE MALL.
&&
JRFlash Flood, Webb
- When
- July 2, 4:26 PM CST to 6:15 PM CST
- Where
- Webb County, Laredo
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 27.550, -99.470
Between 2 and 4 inches of heavy rain resluted in flash flooding of many low lying roads in Laredo.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Texas, July 2, 2007$1.0 million · 6 events
- Lightning Strike in Florida, July 2, 2007$150,000 · 1 event
- Hail and Damaging Winds in North Dakota, July 2 to 3, 2007$52,000 · 1 in hail · 10 events
- Hail in Nebraska, July 2, 2007$60,000 · 2.5 in hail · 4 events
- Flash Flooding and Hail in Montana, July 2 to 3, 2007$2,000 · 2 in hail · 37 events
- Flash Flooding in Arkansas, July 2, 2007$50,000 · 2 events
- Tornado and Damaging Winds in Florida, July 2, 20073 injured · EF0 · 4 events
- Flash Flooding in Oklahoma, July 2, 2007$15,000 · 6 events
- Hail and Damaging Winds in Montana, July 2, 20072.75 in hail · 14 events
- Hail in South Dakota, July 2, 20071.75 in hail · 5 events
- Hail and Damaging Wind in Nebraska, July 2, 20071.75 in hail · 5 events
- Hail in South Dakota, July 2, 20071 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53335.